View Single Post
Old 02-21-2014, 03:30 PM   #1
AbnormallyAmy
Time for Change!
 
AbnormallyAmy's Avatar
 
Join Date: Feb 2014
Location: a hidden little valley in Kansas
Posts: 17

S/C/G: 160/159/125

Height: 5'5"

Default Risperidone and weight gain

Hi all,
In the last months of 2012 my psych changed my medications, and started me on risperidone to treat my severe recurrent major depressive disorder, anxiety, PTSD, and some of the symptoms of BPD. At that time, I weighed a firm and healthy 127 lbs. (i am 5'5" and wore about a 3-5 size jeans- not bad right?) Well within 3 weeks I had gained nearly 30 lbs without changing my diet or exercise at all!!! I immediately discontinued the med and began to try to tackle my issues with more natural methods, thinking the weight would come back off like it has in the past. NOPE! I have had blood work done to check for any abnormalities, and I have been watching my diet and exercising more, but my weight just would not budge! This new thing I am trying seems to be working pretty well (a little program I decided to create on my own), but I have never in my life had so much trouble getting rid of the pounds. What's worse, is most of the weight is in my belly, which has become a big ball of fluffiness! The rest of my body hasn't really grown too awful much (and no, I'm not pregnant! lol)
I am trying desperately to find that bikini body that is hidden deeply within the depths of fluff!
I wonder- has anyone else experienced extreme weight gain due to this medication? Were you able to get the weight off?
AbnormallyAmy is offline   Reply With Quote